Iloprost

On Monday I had my first Iloprost treatment and within a couple of hours my joints started ache really badly and my hands and feet became painfully stiff and swollen. It was suggested I stop the treatment for a couple of hours and after that I felt a little better but within an hour of being plugged in again my discomfort returned. It was jointly decided that Iloprost was not for me but two days later I am still suffering the ill effects of it. Has anybody else been through this?

Ax

7 Replies

oldestnewest
  • I have never had it yet, thankfully, as I have read that it does cause some really bad side affects. I do not know how long you can expect them to last for. I have read that changing the dosage helps alot with it, sorry I cant be more help. Hope it wears off soon.

  • Really sorry to hear that it wasn't for you.

    Hope you feel better real soon.

    Take care

  • Thanks

  • I'm sorry to hear you are not feeling too good. I had the treatment last December. Initially they were going to give me the treatment over five days, but after three days it was decided I was Iloprost intolerant. I have to admit I felt pretty bad for a few days afterwards, even though I was told there should not be any after affects of the treatment. I just had to go with how I was feeling for a few days and rested as much as possible. Because I was found intolerant to it I won't be having the treatment again, but at least I got the chance to try the treatment and find out whether or not it worked. I do hope that you are feeling better soon. Keep warm.

  • Thanks yes, picking up at long last.

  • I have Iloprost every 6 months and have been doing for approx 5 years now. It does not suit some people but they will provide you with other alternatives whether intravenous or by mouth. I now have mine continous for 5 days at 0.9ml per hour and find this much easier to tolerate but it does mean that I have to stay on the ward for 5 days. I started getting very bad migraine attacks when I was on 6 - 9 hourly treatment and they suggested the above. But usually when you come off it the ill effects do disappear.

  • I have had Iloprost for years now. I have it on the Rheumatology day ward over six hours. I used to have it for 5 days twice a year, then a little more often. Now I have it by choice over 3 days every six weeks in the winter and every three months in the summer. If I have a headache while I have it they give me paracetamol. I get tired while I have it and for some days afterwards, and only reap the benefit about 10 days later. At least it is something they can do for me.

You may also like...